My dog is experiencing pain, weakening legs, shivering, loss of appetite.
Looks like severe symptoms! To better assist you, can you answer the following questions?
What is his name?
When did this start?
What is his weight?
How much aspirin did you give him?
Is the whole body shivering?
Are all 4 legs weak?
Is he able to lift his head?
Is he able to jump on furniture?
How much aspirin have you given?
Any vomiting, diarrhea?
Any unusual food lately?
Any problem urinating or defecating?
Let me know, looking forward to assist you.
His name is Buddy . It stared 3 days ago. Slowly I gave him a 81mg tablet whenever I could get him to take it. He has had 3 in last 2 days. Yes, he's shivering with whole body. All 4 legs are weak but mostly his back legs. Yes he can lift his head, but now he cant. He uses doggie steps to get on and off. Vomited one time, no diarrhea. None that I know of. No problem urinating or defecating that I notice. Only keeping balance while doing so. He has had periods of this in past, only not this severe. He has been bitten by ticks if that is any help.
I do not know which region you are form, but ticks can transmit the following:
Lyme Disease (can cause very painful arthritis, but also causes a fever):
Rocky Mountain spotted fever
or cause Tick bite paralysis
Those symptoms are less likely to be from ticks since it seems those episodes are intermittent. However, if he is prone to get tick bites, you should discuss with your primary care veterinarian what is available to repeal ticks.
-Slipped disk in the lower back or the neck, very common in those small breeds of dogs: http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=2373
This could explain some weakness. The shaking could be form pain.
-Arthritis: knees caused by luxating knee caps, very common
-Addison disease caused by a decrease production of some hormones by the adrenal gland: http://www.veterinarypartner.com/Content.plx?P=A&S=0&C=0&A=608
-Hypoglycaemia: low blood sugar.
-Pain anywhere: stomach/intestines (any unusual food?), abdominal (infection, cancer sorry need to mention it). Vague painful symptoms can sometimes be linked to pancreatitis in dogs:
-Many other conditions can have the same symptoms.
Here is a link about aspirin you may want to read. We do not have a valid patient-client relationship to discuss appropriate dose for your dog's condition, but can tell you I would avoid giving aspirin without knowing what is wrong with Buddy. Unfortunately, aspirin can cause stomach ulcers, and Chihuahuas being very small, it is possible you may have overdosed him. This in turn may add to the primary problem you have right now.
Here is another link to pain management medications:
Since he is painful and the episodes appear to be recurring, I would recommend you see your primary care veterinarian. After an examination, they will discuss possibly medications according to their findings, and/or possible diagnostic tests if appropriate.
Let me know if you have other pertinent information regarding Buddy. If you have more questions, or need additional information; please let me know.